Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 1, 2012, 3:57 AM MST. It took effect at Jan 2, 2012, 3:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 3:57 AM MST (10:57 UTC)
- In effect from
- Jan 2, 2012, 3:00 PM MST
- Expired
- Jan 2, 2012, 2:56 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS75 KTFX 011057 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MST SUN JAN 1 2012 MTZ009-010-048-012200- /O.NEW.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 357 AM MST SUN JAN 1 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT HIGH PLAINS MONDAY AFTERNOON AND CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER FAVORED TERRAIN. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
578 WWUS75 KTFX 012015 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 115 PM MST SUN JAN 1 2012 MTZ009-010-048-020700- /O.CON.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 115 PM MST SUN JAN 1 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT HIGH PLAINS AROUND MIDDAY MONDAY AND CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER FAVORED TERRAIN. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
070 WWUS75 KTFX 020408 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 908 PM MST SUN JAN 1 2012 MTZ009-010-048-021300- /O.CON.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 908 PM MST SUN JAN 1 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT HIGH PLAINS AROUND MIDDAY MONDAY AND CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER FAVORED TERRAIN. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
397 WWUS75 KTFX 021101 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MST MON JAN 2 2012 MTZ009-010-048-022200- /O.EXT.KTFX.HW.A.0001.120102T2200Z-120103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 401 AM MST MON JAN 2 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE NOW EXPECTED TO HOLD OFF UNTIL LATE THIS AFTERNOON OR POSSIBLY EVEN EARLY THIS EVENING. THE STRONG WINDS WILL CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. * WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER FAVORED TERRAIN. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
617 WWUS75 KTFX 022156 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 256 PM MST MON JAN 2 2012 MTZ009-010-048-030500- /O.UPG.KTFX.HW.A.0001.120102T2200Z-120103T1800Z/ /O.NEW.KTFX.HW.W.0001.120103T0300Z-120103T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 256 PM MST MON JAN 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO TUESDAY MORNING. WINDS SHOULD DECREASE TUESDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 1, 3:48 AM MST, 9 minutes earlier.
Area forecast discussion, Jan 1, 3:48 AM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 348 AM MST SUN JAN 1 2012 .DISCUSSION... TODAY THROUGH TUESDAY...A BUILDING RIDGE OF HIGH PRESSURE WILL KEEP TEMPERATURES MILD THROUGH MOST OF THE SHORT TERM PERIOD...SOME LOCATIONS REACHING NEAR RECORD HIGH TEMPERATURES MONDAY AND TUESDAY. A QUICK MOVING DISTURBANCE IS EXPECTED TO IMPACT THE AREA MONDAY NIGHT AND TUESDAY. THIS DISTURBANCE IS NOT ANTICIPATED TO CREATE SIGNIFICANT PRECIPITATION...WITH NO PRECIPITATION EXPECTED OVER THE LOWER ELEVATIONS. THIS SYSTEM WILL HOWEVER BRING ANOTHER ROUND OF STRONG GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT AND HIGH PLAINS OF CENTRAL AND NORTH CENTRAL MONTANA. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ROCKY MOUNTAIN FRONT BECAUSE OF THIS THREAT FROM 11 AM MONDAY THROUGH 11 AM TUESDAY. THESE WINDS ARE EXPECTED TO BE STRONG ACROSS THE HIGHLINE AS WELL...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH THAT SEVERE WIND SPEEDS WILL BE PRESENT TO WARRANT A WATCH ACROSS NORTH CENTRAL MONTANA. SUK TUESDAY NIGHT THROUGH SUNDAY...THE ONGOING PROGRESSIVE WEATHER PATTERN IS FORECAST TO CONTINUE. MODELS ARE IN DECENT AGREEMENT THROUGH MIDWEEK BUT THEN THERE ARE INCREASED DIFFERENCES LATE IN THE WEEK INTO THE WEEKEND. A STRONG UPPER RIDGE IS FORECAST OVER THE AREA ON WEDNESDAY FOR CONTINUED GENERALLY DRY CONDITIONS AND NEAR RECORD HIGH TEMPERATURES. THE RIDGE WILL THEN MOVE EAST WITH INCREASING SOUTHWEST FLOW ALOFT. THERE COULD BE A PERIOD OF HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT AND POSSIBLY FARTHER EAST LATE WEDNESDAY INTO THURSDAY NIGHT BUT POSSIBLY BEGINNING AS EARLY AS EARLY WEDNESDAY. WEATHER DISTURBANCES ARE EXPECTED TO AFFECT THE AREA LATE THURSDAY THROUGH FRIDAY BUT MODELS DIFFER ON THEIR TIMING AND STRENGTH AND ALSO PRECIPITATION PATTERNS. A COOLING TREND IS EXPECTED THURSDAY AND FRIDAY.IN LIGHT OF MODEL DIFFERENCES WILL BROADBRUSH A FORECAST OF A CHANCE OF SNOW OVER THE MOUNTAINS WITH A SLIGHT CHANCE OF SNOW FOR THE LOWER ELEVATIONS. ANOTHER UPPER RIDGE COULD APPROACH THE AREA BY LATE IN THE WEEKEND AND EXPECT A LITTLE WARMER TEMPERATURES SUNDAY. EVEN WITH THE RIDGE POSSIBLY APPROACHING IT LOOKS LIKE THE NORTHWEST FLOW ALOFT COULD BE MOIST SO WILL CONTINUE TO MENTION A THREAT OF PRECIPITATION. BLANK && .AVIATION... UPDATED 0600Z. A RIDGE OF HIGH PRESSURE WILL BUILD OVERNIGHT YIELDING LIGHTER WINDS AND MAINLY CLEAR SKIES ACROSS THE AREA. SOME PATCHY FOG IS POSSIBLE IN THE GALLATIN VALLEY SO HAVE ADDED VCFG TO THE KBZN TAF. MID-LEVEL MOISTURE OVERRIDE THE UPPER RIDGE ON SUNDAY SO HAVE INCREASED CLOUD COVER BEGINNING AROUND MIDDAY. VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 39 31 55 39 / 0 0 0 0 CTB 35 25 55 34 / 0 0 0 10 HLN 36 23 45 33 / 0 0 0 0 BZN 35 18 45 25 / 0 0 0 0 WEY 25 -3 31 10 / 0 0 0 0 DLN 39 22 45 28 / 0 0 0 0 HVR 35 21 53 33 / 0 0 0 0 LWT 36 25 55 35 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. AVALANCHE WARNING FOR PORTIONS OF GALLATIN AND MADISON COUNTIES UNTIL FURTHER NOTICE. && SHORT TERM...SUK LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 31, 5:04 AM MST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 504 AM MST SAT DEC 31 2011 MTZ008>014-044>054-011215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 504 AM MST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE THE REST OF THE WEEK. HIGH WIND HIGHLIGHTS COULD BE ISSUED FOR PORTIONS OF NORTH CENTRAL AND CENTRAL MONTANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-055-011215- MADISON-GALLATIN- 504 AM MST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AN AVALANCHE WARNING REMAINS IN EFFECT FOR PORTIONS OF GALLATIN AND MADISON COUNTIES UNTIL FURTHER NOTICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.